Olanzapine Intoxication-Related Transient Diabetes Insipidus


Kocer E., ALÇELİK A., CANAN F.

RENAL FAILURE, vol.33, no.8, pp.842-843, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 8
  • Publication Date: 2011
  • Doi Number: 10.3109/0886022x.2011.599094
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.842-843

Abstract

Olanzapine is a second-generation atypical antipsychotic agent approved for the treatment of psychotic disorders and mania. The effects of olanzapine intoxication include central nervous system depression, hyperthermia, myosis, tachycardia, and orthostatic hypotension. Heretofore, only one case has been reported to develop polyuria after olanzapine overdose (560 mg). We describe a case that developed diabetes insipidus following massive olanzapine ingestion and returned to normal after desmopressin treatment.